MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22512UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Vascular Dissection (3160)
Date of Event 08/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A resolute onyx des was used during a procedure to treat a moderate tortious, moderate calcified lesion in the mid obtuse marginal (om).There was no issues noted removing the device from the hoop.Negative prep was performed with no issues.The device was inspected with no issues.The lesion was pre dilated with no issues.The device did not pass through a previously deployed stent.Resistance was not encountered.Excessive force was not used.It was reported that the stent dislodged during delivery to the lesion.The physician attempted to snare the stent and a dissection occurred.The dissection was caused by the snare.Patient was sent to urgent cv surgery due to the dissection.The dislodged stent was removed via open heart surgery.The patient has recovered with no further injury.
 
Additional Manufacturer Narrative
Additional information: the device was prepped as per ifu with no issues noted.It was assessed that the dissection was caused by the snare as they tried to retrieve the dislodged stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Procedural images were provided for review.A stent was deployed in the distal lad without issue.A guide extension catheter (gec) was advanced into the lcx in order to provide support for the device delivery when difficulties were encountered.A resolute onyx stent was advanced into the vessel.The proximal end of the undeployed stent appeared to have been deformed/flared.The undeployed damaged stent dislodged.Multiple attempts were made to retrieve the dislodged stent however, this was unsuccessful.Confirmation of the occurrence of vessel dissection that resulted in no flow from the mid lcx through the vessel and the branches.A stent was deployed at the bifurcation on the om in attempts to anchor the dislodged stent in place.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10625297
Report Number9612164-2020-03748
Device Sequence Number2605038
Product Code NIQ
UDI-Device Identifier00643169556706
UDI-Public00643169556706
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2022
Device Model NumberRONYX22512UX
Device Catalogue NumberRONYX22512UX
Device Lot Number0010235142
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/06/2020
01/28/2021
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date10/23/2020
02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR